MAUDE Adverse Event Report: STRYKER-ENDOSCOPY PHOENIX USA DAIG LIVEWIRE STEERABLE DIAGNOSTIC EP CATHETER 7F; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER-ENDOSCOPY PHOENIX USA DAIG LIVEWIRE STEERABLE DIAGNOSTIC EP CATHETER 7F; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 401932
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported for the catheter that the item didn't function properly mechanically during procedure.There was no patient injury or medical intervention and extended procedure time reported was 2 minutes.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device the complaint device was noted to be returned utilizing its secondary packaging.The received complaint device's packaging, shipping and handling damage was observed throughout the shelf carton.The catheter shaft was identified to be damaged.Inspection of the device shaft revealed 3 kinks, the shaft deformations were located at (approximately) 38.5, 48, and 56.7 cm from the distal tip.As the complaint device was returned via improper shipping methods (no corrugate shipping container), the mechanical error experienced by the customer could not be confirmed as handling damage was generated onto the complaint device during transport.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the likely root cause is a mechanical malfunction as a result of mishandling subsequent to distribution, including shipping and storage conditions or improper manipulation of the device.The instructions for use (ifu) state: do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.Do not alter this device.Inspect the packaging and catheter for damage or defects prior to use.Avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.Avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.Handle catheter with care to avoid improper electrical functioning.Avoid excessive contact of handpiece with fluids, as this could adversely affect the electrical performance of the catheter.Diagnostic ep catheters are not recommended for long-term pacing.Do not insert or withdraw the catheter without straightening the catheter tip.This device should only be used with equipment that complies with international safety standards.This device should not be used with magnetic resonance imaging (mri) systems.Use fluoroscopic guidance during catheter positioning.The reported event will continue to be monitored through post-market surveillance.

Brand Name
DAIG LIVEWIRE STEERABLE DIAGNOSTIC EP CATHETER 7F
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer (Section G)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19986568
Report Number0002090040-2024-00011
Device Sequence Number11869932
Product Code NLH
UDI-Device Identifier00885825007355
UDI-Public00885825007355
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K052603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number401932
Device Catalogue Number401932
Device Lot Number5299589SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown